What Does a Campral Overdose Look Like?

Campral, or acamprosate, is usually prescribed to people suffering from alcoholism who have recently given up drinking. It works by restoring a chemical imbalance that may be found in the brain of someone with an alcohol dependency. Campral overdose symptoms can occur if too much is taken at one time.

campralThe Center for Drug Evaluation and Research found that 41.3 percent of patients taking a high dose of Campral abstained from drinking throughout the study. Only 14.5 percent of the control group achieved this. Members of the control group were unaware that they had been taking a placebo.

As with all medications, you should talk to your physician before taking Campral because there are contraindications when taken by people with certain conditions. Campral should not be taken by anyone with severe kidney disease, but smaller doses may be prescribed to people with milder kidney problems.

Side Effects Associated with Using

Campral can cause side effects in different people, which may include the following:

  • Depression
  • Palpitations
  • Weight gain
  • Shortness of breath
  • Confusion
  • Increased thirst
  • Nausea
  • Loss of appetite

These side effects should be reported to your physician as soon as they occur, and he or she may alter your dosage or prescribe an alternative medicine.

Although there has been no recorded evidence of physical dependence to Campral occurring, it is possible to become psychologically addicted, believing that you cannot function without taking this drug.

Did You Know?

Campral can be used during pregnancy, but you should discuss the pros and cons of this with your physician.

Getting Treatment for Campral Overdose

“People who take too much Campral may experience overdose symptoms that will need to be treated in a hospital.”People who take too much Campral may experience overdose symptoms that will need to be treated in a hospital. Signs of an overdose on Campral include persistent diarrhea and dangerously high levels of calcium in the blood. The second sign will normally only happen if the Campral overdose takes place over a long period of time. Even so, anyone who experiences Campral overdose symptoms should seek emergency medical and addiction treatment. Campral overdose treatment may involve monitoring the patient’s condition for any deterioration and treating any resulting complications. For example, severe diarrhea can cause dehydration, which may need to be treated with an intravenous drip to replace lost fluids.

Did You Know?

Unlike most drugs, Campral has not yet been found to interact negatively with any other drugs. However, newer research may uncover potential interactions, so you should always check with your doctor before starting any other medications.

If doctors suspect that a patient has been abusing Campral, they may put him or her in touch with a counselor who will try to ascertain the cause of the abuse and offer guidance about withdrawal methods. A detoxification program will need to be followed so Campral can be removed from the body. This is a really important part of the withdrawal process. Detox programs should be followed by a stay in a residential addiction treatment center, in order to fully address the reasons behind the drug abuse issues.

Did You Know?

Consuming alcohol while pregnant can lead to fetal alcohol syndrome. Campral may help pregnant women who suffer with alcohol addiction to refrain from drinking alcohol.

How to Ensure Long-Term Sobriety

If you are worried about Campral dependency it is a good idea to seek out professional care. With the help of a Campral withdrawal treatment plan, you can will gradually reduce your dependency by decreasing the dose you take over time. You may also be referred to a counselor or rehab program that will help you to learn to function normally without Campral. Treatment plans should be tailored to your individual needs, so it is important that you are completely honest when answering any questions asked by your physician or psychiatrist.

If you are ready to overcome a Campral dependency, call our helpline today at 1-888-287-0471 Who Answers? . We will help you work out the best option for your situation and refer you to a physician or treatment center in your area that specializes in Campral withdrawal. Campral overdose symptoms can be uncomfortable, so act now and help prevent an overdose from occurring.

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?